HOLY SHIT BATMAN

Discussion in 'Support' started by Jeffrey F, Jan 3, 2016.

tinnitus forum
    1. Jeffrey F
      Dreaming

      Jeffrey F Member

      My tinnitus has spiked from a 4 to an 11 out of 10 following five days of taking 20mg of nortryptiline (a tricyclic antidepressant I took for nerve pain)

      Literally have not been able to sleep, work, do anything! am mentally more battered than I have ever been before in my life

      Im obviously stopping now that I have correlated it to the drugs... but has anyone had this experience before? and does it go away when you stop the drugs?
       
    2. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Nortriptyline usually works pretty good for tinnitus. Dry mouth is the problem with that med. Check with the Boy Wonder maybe?
       
    3. Jeffrey F
      Dreaming

      Jeffrey F Member

      Are you sure? I looked online and I found under side effects for nortriptyline that "tinnitus" was there.
      Anyhow I am nearly 100% sure its what has caused the crazy spike, as I have changed nothing else during the last 5 days.
       
    4. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      I have taken Nortriptyline 25mg many times. I didn't know it came in 20mg? Like I said dry mouth can be bad but maybe at higher doses. I was thinking of trying it again for my noise.
       
    5. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Gabapentin is often used for nerve pain. You could substitute for that possibly? I take GP for nerve pain and tinnitus.
       
    6. Jeffrey F
      Dreaming

      Jeffrey F Member

      Cool thanks for the recommendation I will look into it!
       
    7. Michael2013
      Happy

      Michael2013 Member

      Tinnitus Since:
      September 2013
      My neurotologist prescribed me nortriptyline when my tinnitus first started, but it had no effect on me. I was on a small dosage though and don't recall the amount. After a couple months of being on it every day, I gave it up.

      I do recall reading tinnitus as a side effect and that it should go away sometime after you stop the medication.

      -Mike
       
      • Like Like x 1
    8. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Hey, did your tinnitus ever calm down? That is terrible because I was thinking if things ever got worse that medicine was one of my back up medicines to try.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.